Alert archive / Washington / Snow Advisories in 2005
Snow Advisory 13, NWS Seattle, WA
NWS Seattle, WA issued this snow advisory at Dec 28, 2005, 7:56 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2005, 7:56 AM PST (15:56 UTC)
- Expired
- Dec 28, 2005, 2:09 PM PST
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KSEW 281556 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 756 AM PST WED DEC 28 2005 ...A SNOW ADVISORY HAS BEEN ISSUED FOR THE NORTH AND CENTRAL WASHINGTON CASCADES AND PASSES UNTIL 6 PM THIS EVENING... .A FRONTAL SYSTEM WILL BRING LOCALLY HEAVY PRECIPITATION TO THE CASCADES TODAY. FREE AIR SNOW LEVELS IN THE CASCADES ARE AROUND 5000 FEET...BUT COOL EASTERLY FLOW THROUGH THE PASSES IS LOWERING THE SNOW LEVEL THERE TO NEAR 3000 FEET. EXPECT A TOTAL OF 6 TO 11 INCHES OF SNOW THROUGH ABOUT 6 PM THIS EVENING. WAZ017-018-290000- /O.NEW.KSEW.SN.Y.0013.051228T1600Z-051229T0200Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 756 AM PST WED DEC 28 2005 ...SNOW ADVISORY IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. EXPECT 6 TO 12 INCHES OF SNOW TODAY IN THE WASHINGTON CASCADES AND PASSES. HEAVIEST ACCUMULATIONS WILL BE AT HIGHER ELEVATIONS ON SOUTH FACING SLOPES...SUCH AS AT PARADISE RANGER STATION IN MOUNT RAINIER NATIONAL PARK AND AT CRYSTAL MOUNTAINS. LESSER AMOUNTS CAN BE EXPECTED ON THE LOWER PASSES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE MAINLY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ ALBRECHT WEATHER.GOV/SEATTLE
1 follow-up statement
000 WWUS46 KSEW 282209 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 209 PM PST WED DEC 28 2005 ...THE SNOW ADVISORY FOR THE NORTH AND CENTRAL CASCADES AND PASSES HAS ENDED... .THE FRONTAL SYSTEM THAT BROUGHT LOCALLY HEAVY SNOW TO THE CASCADES AND PASSES LATE LAST NIGHT AND THIS MORNING HAS MOVED EAST OF THE CASCADES. ADDITIONAL SNOW ACCUMULATIONS WILL REMAIN BELOW 4 INCHES TONIGHT. WAZ017-018-282315- /O.CAN.KSEW.SN.Y.0013.000000T0000Z-051229T0200Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 209 PM PST WED DEC 28 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE SNOW ADVISORY. SHOWER ACTIVITY WILL GRADUALLY DECREASE LATE THIS AFTERNOON AND TONIGHT. ADDITIONAL SNOW ACCUMULATIONS WILL REMAIN BELOW 4 INCHES TONIGHT. $$ ALBRECHT WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this snow advisory went out at Dec 28, 3:20 AM PST, 4 hours 36 minutes earlier.
Area forecast discussion, Dec 28, 3:20 AM PST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
320 AM PST WED DEC 28 2005
.SYNOPSIS...A FRONTAL SYSTEM WILL BRING ANOTHER ROUND OF RAIN AND
LOCALLY WINDY CONDITIONS TODAY. RAIN WILL CHANGE TO SHOWERS AND
TAPER BY THIS AFTERNOON AS THE FRONT MOVES INLAND. ADDITIONAL
FRONTAL SYSTEMS WILL KEEP THE WEATHER GENERALLY WET AND UNSETTLED
THROUGH THE MIDDLE OF NEXT WEEK.
&&
.SHORT TERM...FRONTAL SYSTEM MOVING SOUTH TO NORTH THROUGH THE AREA
TODAY. RAIN THIS MORNING THEN SCATTERED SHOWERS THIS AFTERNOON.
THERE WILL BE ANOTHER ROUND OF WIND IN THE FAVORED AREAS BUT HIGH
WIND NOT EXPECTED WITH THE PARENT SURFACE LOW STAYING WELL OFFSHORE.
SNOW LEVELS WILL BE HIGHER TODAY AND FLOW ALOFT LESS FAVORABLE FOR
SNOW MOST PARTS OF THE CASCADES SO DO NOT THINK AN ADVISORY IS
NEEDED. RAINIER AND BAKER WILL PROBABLY SEE HEAVIER SNOW WITH
SOUTHERLY FLOW ALOFT. SKOKOMISH HAS FALLEN JUST BELOW FLOOD STAGE
AND SHOULD CONTINUE TO SLOWLY RECEDE TODAY. CURRENT RAINS SHOULD
KEEP THE RIVER FROM FALLING TOO FAST BUT NOT ENOUGH TO PUSH THE
RIVER ABOVE FLOOD AGAIN. WESTERN WASHINGTON WILL BE IN BETWEEN
SYSTEMS TONIGHT AND THURSDAY FOR A RELATIVE LULL. ANOTHER WET AND
WINDY FRONTAL SYSTEM WILL MOVE THROUGH THURSDAY NIGHT AND FRIDAY.
ONCE AGAIN THE MODELS ARE BACKING OFF ON THE POTENTIAL FOR HIGH
WIND. THAT SEEMS TO BE THE TREND AS THESE EVENTS GET CLOSER.
SCHNEIDER
.LONG TERM...THE PATTERN OF FRONTAL SYSTEMS EVERY DAY OR TWO LOOKS
TO CONTINUE. CURRENT BEST GUESS...FRONTAL SYSTEMS SUNDAY AND TUESDAY
WITH LULLS SATURDAY AND MONDAY. OF COURSE THIS IS ALL SUBJECT TO
CHANGE. SCHNEIDER
&&
.AVIATION...WARM FRONT MOVING NORTH THROUGH THE AREA EARLY THIS
MORNING WITH CIGS LOWERING TO THE 1000-2000 FOOT RANGE IN THE
CENTRAL SOUND AROUND 12Z WITH LOCAL VISIBILITIES AS LOW AS 2 MILES
IN MODERATE RAIN. CONDITIONS CONTINUING UNTIL THE TRAILING COLD
FRONT MOVES THROUGH MIDDAY. BEHIND THE COLD FRONT CEILINGS POPPING
BACK UP TO NEAR 5000 FEET BY 00Z AND CONTINUING INTO THE EVENING
HOURS. SELY WINDS 10-15 KNOTS AT KSEA BECOMING SOUTHERLY NEAR 10
KNOTS BEHIND THE COLD FRONT. FELTON
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
.GALE COAST AND WEST ENTRANCE.
.SMALL CRAFT ADVISORY REMAINDER OF THE WATERS AND FOR ROUGH
BARS.
.KATX...VCP21/CSR21 OPERATIONAL.
&&
WEATHER.GOV/SEATTLENearby
Snow Advisories in Washington, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.